MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) DREAMWIRE¿; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) DREAMWIRE¿; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M00556161
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Visual examination of the returned guidewire revealed that it was broken and kinked at 152.7cm from the distal end and the broken section length was 297.6cm.Both sections have the ptfe peeled along the device exposing the corewire.The complaint is consistent with the reported event of guidewire kinked.Probably procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.It is most likely that during procedure the device could have been manipulated, since the failures found are issues that could have been generated through excessive manipulation of the device, also interaction with other devices might have impacted the integrity of the device during the procedure.Therefore, the most probable cause of this complaint is operational context since probably due to anatomical/procedural factors encountered during the procedure, performance was limited.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamwire¿ guidewire was used during a pseudocyst drainage procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the guidewire would not pass smoothly.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be stable.Investigation results revealed on january 17, 2018 that the core wire was broken.

Brand Name
DREAMWIRE¿
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7216711
Report Number3005099803-2018-00207
Device Sequence Number13486749
Product Code EZB
UDI-Device Identifier08714729777861
UDI-Public08714729777861
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2019
Device Model NumberM00556161
Device Catalogue Number5616
Device Lot Number19116984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2018
Initial Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1